Couldn't find what you looking for?

TRY OUR SEARCH!

>;) I have been taking chantix for 3 weeks, at first it was leg cramps and restless legs. Then hips hurt, no sleep,when I do sleep I dream alnight. I don't rest at all. oh and naseau from the very beginning. Now after stopping for the 2nd day I am ill tempered and don't want to be around anybody.I have a headache, my lower back hurts and I just want to lay down a go to sleep, if I could sleep.I sure don't want to be at work. Anybody having any side effects of quitting the drug?
Please answer, I'm not crazy,I don't think. By the way I'm still smoking :'(

Loading...

Sorry to hear about your experience. I quit nicotine after 1 week on chantix, and have had no relapses.

Took the chantix for a total of 30 days. Side effects: insomnia, weird dreams, but not too bad. Gave up the chantix three weeks ago...just tapered down on my own, w/doctor's approval.

Have had prolonged anxiety symptoms since: shortness of breath while at rest -- and I'm a runner who does six miles at a pop (I was addicted to nicotine chewing gum, gave up cigars many years ago), a vague sense of dread, nervousnous, tremors, clammy sweating, stomach upset.

Never have these types of symptoms chronically. Don't know if the chantix is involved, or if these are just Month #2 hangover withdrawal symptoms of nicotine cessation.

But at least I'm no longer buying the gum -- it is really expensive.
Reply

Loading...

I started chantix about 4 weeks ago, and never stopped smoking. I cut down to half a pack (normally up to one pack a day) but beyond that I could not quit. I did not take both pills so that may be part of the reason I did not quit, but I did have some side effects and was scared to take both pills in one day. I had the strange dreams, nausea, and difficulty sleeping. There was a story on the news in Houston about a person who died and was taking chantix (I think it was a suicide?) so I am not taking it anymore.
Reply

Loading...

I thought I was the only crazy one. My mom and my Aunt were on it and had no side effects. I am on my 4th day of not smoking. I have had no sleep (real sleep anyway) I toss and turn all night. Definite nausea. And I pee all the time. If my tubes weren't tied I would swear I was in my first trimester of pregnancy! Oh and mood swings from you know where. I hope it gets better because I am so depressed. I don't even want to leave my house!
Reply

Loading...

I am a producer at the CBS Evening News with Katie Couric. We'd like to profile someone in NY, LA, Boston or Washington DC who has had side effects from Chantix. Can you send me an email if you would like to share your story? Thank you!

**edited by moderator**
Reply

Loading...

I have read all your posts and have a few comments. For 1; your not suppose to stop taking it until you have finished the complete three months and actually followed directions the whole time. It has a regiman, and it is not put there for S & G's. You have to follow it, or it will not work. Obviously your not going to stop smoking after 3 weeks, especially if you've been a heavy smoker for years, that's not how this drug works. Another thing, you think a little anxiety and RLS is worth stopping the drug and continuing to smoke until your on a respirator or talking out of a hole in your throat, then go for it. I started chantix 3 weeks ago as well. I feel sick every morning, am way exhausted, but to be able to breathe again is way worth it. Maybe you all should check with yourself to see why your taking this drug. Quitting smoking is not easy, there are no quick fixes and it takes time. Don't bash the drug, until you have acutally taken the whole thing and are still smoking after.
Reply

Loading...

My mother has lung cancer and seeing her go through operations to remove a lung and then the effects of chemotherepy I know I have no choice but to quit smoking. I am currently using Chantix for the 2nd time around. Both times I have been able to quit within the 1st 3 weeks. The 1st time taking it I stopped after 4 weeks thinking I could manage on my own.....I started smoking again 2 weeks after stopping the pill....go figure. I do also suffer from side effects but mine have been limited to nausea and vivid dreams. The dreams I can live with but the nausea is not letting up. I take as directed and make sure I eat and drink water. Has anyone found anything that helps their nausea? My advice to all is to make sure you keep on this med for as long as your doctor allows becuase it really does help and gived you a much better chance at succeeding. I should have stayed on it longer the 1st time then I might not have to be on it again now. Good luck to all of you taking it and remember quitting smoking is hard but not quitting is harder.
Reply

Loading...

To britchk01. For the nausea - go to any pharmacy and get "coke syrup." You use a teaspoon or so over ice chips just suck on the chips. It's great stuff. I used to give it to my kids when they were sick.
Reply

Loading...

Try to take with cereal. I think the milk helps coat the stomach. I had and still have the nausea. I'm on my 4th week. I also have extreme fatigue and my mood is so blah!! I definitely don't feel like myself, but I am positive:)
Reply

Loading...

I am currently going into my 3rd week. I do have nausea, trouble sleeping or times I get very tired, some dreams and some shortness of breath at weird times but... I have to say, my smoking has decreased ALOT! It is begining to taste bad and I can't stand the smell! Strange!

I do find that if I eat first and then take the pill my nausea is under control, it does specify - do not take on an empty stomach.

Drink lots of water to flush out the toxins in your body. Your body is undergoing a huge undertaking, it will have some say....

Good Luck!
Reply

Loading...

I just finished the 3 months of pills 4 days ago. Sides effects while I was on it were vivid dreaming and I wasn't able to sleep for more than a couple of hours at a time. If you have nausea make sure you are eating and drinking the water as prescribed. Since I have been off the pill I have been gettings minor headaches but nothing to serious. If any symptoms are to difficult to cope with make sure you tell your doctor.
Reply

Loading...

I have been on it for 3 weeks now. My only side effect is the naseau. But thanks to my daughter (who just had a baby) the naseua is taken care of. We got her some wrist bands at walmart (specifically for naseau) and they helped with her morning sickness. So Friday night she mentioned them and I started trying them. Oh its so wonderful to not have that feeling now. These can be found where the dramamine and pepto products are. Usually on the top shelf. They come in black, white, or navy blue.
Reply

Loading...

I used Chantix for 3 1/2 months and quit smoking. I have not had a smoke for 5 months, and have not taken Chantix for 4 months. I suffered from lots of nausea (still do, just the thought of smoking or taking Chantix makes me sick even now) - 6 weeks into Chantix, I had a major intestional bleed that required transfusions and hospitalization (almost died)
- during the Chantix use and continuing until now, I have had a "brain fog" and tremors in my hands - I now have an altered sense of taste and smell, with kind of a salty-sweet metallic taste in my mouth at all times, which is not lessening as time goes by. Food tastes "flat" and very often too salty now. My gums are also contantly oozing blood, and last week I took an aspirin and developed a significant gum bleed that took over an hour to get stopped. When I got a flu shot about a month ago, the nurse had a time getting that tiny little needle wound to quit bleeding. Yes, I quit smoking (I had smoked for 45 years) - but now I feel so crappy I'm not sure it was worth it.
Reply

Loading...

I tried taking Chantix and it gave me a chemically induced depression. I had to stop the medication because I was not getting better. If you have signs and symptoms of depression please see your doctor. There have been reports of recent suicides by Chantix-taking patients. It's not unreasonable to conclude that a drug that changes dopamine levels in the brain could cause a depression. I would rather find an alternative smoking cessation program that doesn't include the risk of becoming suicidal. I don't think anyone is "drug bashing" on this website, but I do think we need to report harmful side effects and be monitored closely by a physician.
Reply

Loading...

I took Chantix for my full 3 months and during that time I started having anxiety and panic attacks, insomnia, RLS, depression and almost like a consistant dread feeling. I have not take it for 4 months and I am still having all the above issues. It feels like my heart is constantly skipping a beat. My doctor did a 24 hour heart monitor on me and it came back normal. I have never felt like this before and it is to the point that I am really scared. I have an appt with my doctor today but I am afraid that the damage is already done. Chantix did help me quit nicotine but know I am having a whole new set of problems. If you are going to take Chantix, please don't disregard anything you feel and talk to your doctor.
Reply

Loading...